Affordable Access

Publisher Website

Linear partialq-difference equations onq-linear lattices and their bivariateq-orthogonal polynomial solutions

Applied Mathematics and Computation
Publication Date
DOI: 10.1016/j.amc.2013.08.018
  • Q-Derivative Operator
  • Q-Integral
  • Partialq-Difference Equations
  • Q-Pearson System
  • Bivariate Bigq-Jacobi Polynomials
  • Bivariateq-Orthogonal Polynomials
  • Generalized Bivariate Basic Hypergeometric Series
  • Mathematics


Abstract Orthogonal polynomial solutions of an admissible potentially self-adjoint linear second-order partial q-difference equation of the hypergeometric type in two variables on q-linear lattices are analyzed. A q-Pearson’s system for the orthogonality weight function, as well as for the difference derivatives of the solutions are presented, giving rise to a solution of the q-difference equation under study in terms of a Rodrigues-type formula. The monic orthogonal polynomial solutions are treated in detail, giving explicit formulae for the matrices in the corresponding recurrence relations they satisfy. Lewanowicz and Woźny [S. Lewanowicz, P. Woźny, J. Comput. Appl. Math. 233 (2010) 1554–1561] have recently introduced a (non-monic) bivariate extension of big q-Jacobi polynomials together with a partial q-difference equation of the hypergeometric type that governs them. This equation is analyzed in the last section: we provide two more orthogonal polynomial solutions, namely, a second non-monic solution from the Rodrigues’ representation, and the monic solution both from the recurrence relation that govern them and also explicitly given in terms of generalized bivariate basic hypergeometric series. Limit relations as q↑1 for the partial q-difference equation and for the all three q-orthogonal polynomial solutions are also presented.

There are no comments yet on this publication. Be the first to share your thoughts.